MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 18IN 4-0 S/A PS-5 PRM; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 18IN 4-0 S/A PS-5 PRM; SUTURE, SURGICAL, ABSORBABLE
Model Number D8252
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: it was reported."the swage part of the needle was easy to get caught.Although other pds are not particularly concerned, the swage part of the affected product seemed to be little longer and straight" please clarify: did the needle bent, needle breakage or needle pull off from suture during the intra op event? no further information is available.Do you have a photo for visual analysis? no photos are available.Was the needle piece(s) retrieved during the same procedure? no further information is available.What tissue was being sutured when the event occurred? no further information is available.Where was the needle piece found; in what structure/tissue? no further information is available.Procedure name and date? no further information is available.Event date? no further information is available.
 
Event or Problem Description
It was reported that a patient underwent an unknown pediatric surgery on an unknown date and suture was used.During the procedure, it was reported that the swage part of the needle was easy to get caught.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/25/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 reported condition not confirmed.Additional h3 investigation summary: a suture needle was submitted for fractographic evaluation.The component was identified as product code d8252.A fracture was not observed; therefore, no additional evaluation was performed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The evaluation revealed the needle was not fractured.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/18/2021.H3 investigational narrative: a suture needle was submitted for fractographic evaluation.The component was identified as product code d8252.A fracture was not observed; therefore, no additional evaluation was performed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The evaluation revealed the needle was not fractured.An opened sample was received to ethicon inc for evaluation.Upon visual inspection of the needle, the curvature is conforming to shadow of the finished drawing specification, however; the curve is not smooth and continuous, and the swage area seems straight and should be curved.The cosmetic appearance needle (curve is not smooth and continues) defect was observed during the visual assessment has been correlated to the manufacturing process.This product issue will be addressed through ethicon inc¿s quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 18IN 4-0 S/A PS-5 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12367037
Report Number2210968-2021-07686
Device Sequence Number17301447
Product Code NEW
UDI-Device Identifier10705031029644
UDI-Public10705031029644
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberD8252
Device Catalogue NumberD8252
Device Lot NumberREMCDL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer09/28/2021
10/27/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date10/25/2021
11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown